Hail, Custer
- When
- February 6, 6:55 PM CST
- Where
- Custer County, Clinton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.510, -98.970
A complex storm system and a stationary front over Oklahoma brought elevated thunderstorms with wind and hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A complex storm system and a stationary front over Oklahoma brought elevated thunderstorms with wind and hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 6, 5:15 PM CST, 1 hour 40 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
515 PM CST Wed Feb 6 2019
.DISCUSSION...
00Z TAF discussion.
&&
.AVIATION...
LIFR conditions will continue this evening before gradual
improvement late tonight into Thursday morning as a cold front
brings drier air into the area. Will also see a prevailing period
of tsra at most locations from mid-eveing into the overnight with
some freezing precip across north before it ends after 09Z. VFR
conditions expected area-wide by 15Z/16Z.
&&
.PREV DISCUSSION... /issued 347 PM CST Wed Feb 6 2019/
DISCUSSION...
The nearly stationary front remains...well...stationary...across
southeast Oklahoma, north Texas, and the eastern Texas Panhandle.
The few locations where clouds have cleared have temperatures well
above the upper 20s and 30s that cover the majority of our
forecast area.
Freezing drizzle and dense fog have been common across central
and northern Oklahoma today, and this is expected to continue into
the evening. Meanwhile, strong thunderstorms are also expected
across much of Oklahoma and north Texas this evening into the
overnight hours. Elevated instability will be quite strong, so
large hail is likely to be a problem under the stronger storms
through about 2 am.
The storms may help reduce the dense fog, so the current Dense Fog
Advisory is timed to expire around the time that storms should
become more numerous. In any case, the arrival of the reinforcing
cold front after midnight will clear out the fog. Unfortunately,
the warm and moist air above the low-level cold air will continue
to produce drizzle and rain, so freezing rain is expected over
parts of central and northern Oklahoma after midnight, especially
behind the new front. This freezing rain prospect is the reason
for the southward extension of the Winter Weather Advisory that
was done earlier today.
During the morning on Thursday, upper-level support will diminish
(as the upper wave passes overhead), and moisture will also
diminish across Oklahoma and north Texas. This should bring a
definitive end to the fog, drizzle, rain, freezing rain, and
storms by about 9 am, possibly earlier. It will, however, be quite
chilly and breezy. Wind chill values will approach advisory
levels in northwest Oklahoma.
After several dry days, there will be another chance for rain,
mostly over the eastern 2/3 of Oklahoma, Saturday night through
Tuesday, as moisture and additional upper-level systems arrive
again. Temperatures over northern Oklahoma will be near freezing
again during part of this time, so some light freezing rain will
once again be a possibility.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 24 32 15 35 / 60 0 0 0
Hobart OK 26 37 15 39 / 40 0 0 0
Wichita Falls TX 34 43 21 41 / 40 0 0 0
Gage OK 20 31 10 38 / 20 0 0 0
Ponca City OK 20 27 11 33 / 70 10 0 0
Durant OK 40 49 20 41 / 80 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Winter Weather Advisory from 9 PM this evening to 6 AM CST
Thursday for OKZ014-016-018>026.
Dense Fog Advisory until 9 PM CST this evening for OKZ016-
018>020-022>030-035.
Winter Weather Advisory until 6 AM CST Thursday for OKZ004>013-
015-017.
TX...None.
&&
30/10/30Hazardous Weather Outlook National Weather Service Norman OK 1253 PM CST Wed Feb 6 2019 OKZ004>048-050>052-TXZ083>090-071200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1253 PM CST Wed Feb 6 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Fog... Dense fog will persist across much of western and central Oklahoma through mid-afternoon. Visibilities of a quarter of a mile or less will be common. .Freezing Precipitation... Freezing fog and freezing drizzle will occur occasionally over parts of northern and central Oklahoma through the afternoon. Light icing of elevated surfaces is likely. Then, freezing rain will be possible tonight across northern Oklahoma. During the early morning hours of Thursday, freezing temperatures may move into central Oklahoma before the precipitation ends, leading to a chance of freezing rain. Light icing will be possible, especially on elevated surfaces. .Thunderstorms... A few strong to severe storms are possible this afternoon and tonight across portions of central and southern Oklahoma and western north Texas. Location... A Slight Risk of severe storms is along and southeast of a line from Seminole and Pauls Valley, to Duncan Oklahoma, to Wichita Falls and Seymour Texas. A Marginal Risk is near and southeast of a line from Ponca City to Enid to Cheyenne Oklahoma. Timing... The most likely time for severe storms will be before 2 am. Impacts... Hail up to the size of golf balls. Wind gusts up to 65 mph. There is a low potential for a tornado along and southeast of a line from Holdenville to Duncan Oklahoma, to Seymour Texas. Discussion... Showers and thunderstorms will be possible across portions of the area through early Thursday. Some of the storms could become strong to severe, mainly producing large hail and strong wind gusts. A stationary front will remain across portions of Oklahoma and north Texas today. The highest potential for severe storms this afternoon will likely be near and south of the the front. A tornado also cannot be ruled out near the warm front, in parts of southern Oklahoma and western north Texas, later this afternoon and evening. This evening and early tonight, elevated severe storms will be possible near and north of I-44, where large hail and very heavy rain will be the main threats. The potential for severe storms will diminish overnight, although storms will remain possible across portions of the area into early Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... No hazardous weather is expected at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 116 PM CST WED FEB 6 2019 OKZ032-042-043-061945- Coal OK-Pontotoc OK-Hughes OK- 116 PM CST WED FEB 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR northern Coal...east central Pontotoc and southeastern Hughes Counties Until 145 PM CST.... AT 115 PM CST, a strong thunderstorm was located 6 miles northeast of Stonewall, moving northeast at 50 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3458 9645 3472 9654 3500 9609 3466 9609 TIME...MOT...LOC 1915Z 237DEG 44KT 3470 9643 TL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 151 PM CST WED FEB 6 2019 OKZ028>030-040-062015- Pottawatomie OK-Garvin OK-Cleveland OK-McClain OK- 151 PM CST WED FEB 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Pottawatomie...north central Garvin...southeastern Cleveland and southeastern McClain Counties Until 215 PM CST.... AT 149 PM CST, a strong thunderstorm was located near Paoli, moving northeast at 45 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3506 9681 3484 9707 3485 9726 3520 9707 TIME...MOT...LOC 1949Z 212DEG 41KT 3480 9720 Zwink
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
247 PM CST WED FEB 6 2019
OKZ026-030-031-062115-
Pottawatomie OK-Seminole OK-Lincoln OK-
247 PM CST WED FEB 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pottawatomie...
northern Seminole and southeastern Lincoln Counties Until 315 PM
CST....
AT 244 PM CST, a strong thunderstorm was located over Little, moving
northeast at 50 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3525 9667 3532 9678 3558 9663 3540 9662
3540 9660 3541 9658 3539 9655 3539 9653
3542 9656 3543 9656 3544 9657 3545 9655
3546 9654 3543 9651 3543 9649 3546 9648
3545 9644 3544 9644
TIME...MOT...LOC 2044Z 215DEG 42KT 3535 9667
Zwink/ThompsonSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 606 PM CST WED FEB 6 2019 OKZ022-034>036-070030- Kiowa OK-Washita OK-Greer OK-Jackson OK- 606 PM CST WED FEB 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kiowa...southeastern Washita...east central Greer and northern Jackson Counties Until 630 PM CST.... AT 603 PM CST, a strong thunderstorm was located 6 miles north of Warren, moving northeast at 60 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Locations impacted include... Hobart, Mountain View, Gotebo, Rocky, Cloud Chief and southeastern Altus-Lugert Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3533 9892 3512 9866 3479 9923 3484 9937 TIME...MOT...LOC 0003Z 222DEG 52KT 3488 9922 MAHALE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
616 PM CST WED FEB 6 2019
OKZ016-021-022-070045-
Washita OK-Beckham OK-Custer OK-
616 PM CST WED FEB 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Washita...east
central Beckham and southeastern Custer Counties Until 645 PM CST....
AT 614 PM CST, strong thunderstorms were along a line extending from
3 miles northeast of Clinton to 8 miles north of Retrop, moving
northeast at 50 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Locations impacted include...
Elk City, Weatherford, Clinton, Burns Flat, Arapaho, Dill City,
Canute, Carter, Bessie and Foss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3570 9879 3524 9964 3518 9943 3542 9872
3555 9869
TIME...MOT...LOC 0014Z 234DEG 44KT 3554 9892 3529 9936
MAHALESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
635 PM CST WED FEB 6 2019
OKZ016-017-022-024-070100-
Washita OK-Canadian OK-Custer OK-Blaine OK-
635 PM CST WED FEB 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Washita...
northwestern Canadian...southeastern Custer and southern Blaine
Counties Until 700 PM CST....
AT 632 PM CST, strong thunderstorms were along a line extending from
4 miles northwest of Weatherford to 3 miles southeast of Canute,
moving northeast at 55 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Weatherford, Clinton, Watonga, Burns Flat, Thomas, Arapaho, Canute,
Custer City, Foss, Hitchcock, Greenfield, Foss Reservoir and
Stafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3581 9867 3581 9863 3583 9863 3604 9821
3569 9820 3555 9859 3555 9862 3554 9862
3532 9924 3546 9937
TIME...MOT...LOC 0032Z 238DEG 47KT 3556 9877 3538 9924
MAHALEThe Altus AFB radar (KFDR), 128 km away, was scanning. The volume nearest the first event began at 00:55 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Reported through Mping.
Tree was downed blocking roadway on Bullard Chapel road 1/2 mile south of Harbert Road. Time based on radar estimate.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, February 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 805299, 805302, 805303.